Low carb diet with insulin & Metformin
In January I started a diet and I lost a good amount of weight so far, around 40kg - obviously through lots of excercise and strictly following the low carb path. Around one week ago I was feeling pretty ill and went to the ER. Apparently only a few days of having pretty high glycemia was enough to trigger a ketoacidosis. Despite having used my insulin, I want to add. So this makes my actual question pretty odd, I have to admit.
During my stay in the hospital I obviously had to eat what I got, so lots of carbs after all. I have gained around 8kg during the past week, which is making me kinda sad. Thing is, I'm now a bit at a loss: it's clear to me that it'll take a few days to kick in again (since I'm now eating low carb again since I got home 2 days ago) but I was just thinking that insulin in itself should make it very hard to lose weight through such a diet, uh?
For the moment I'm also taking Metformin (500mg after dinner) in addition to 40IE Lantus and NovoRapid (as needed). I'm actually type 1 diabetic and the Metformin is only meant to add to the Lantus, from my understanding.
you know, everyone has insulin in their bodies. some produce it naturally, some have to inject it. it behaves the same way though. the issue is not whether you inject insulin, but how that insulin works once it's in your bloodstream.
most of us Type II diabetics have insulin resistance which means we need more circulating insulin to keep our blood sugars normal, at any given carb intake level.
which is why it's MOST important to keep your carbs low. otherwise you will need more insulin and it can be a problem.
it can be harder to lose weight when you are diabetic, but it's the only body you have, so do it anyway! LOL The biggest deal is to avoid gaining any more weight.
now I see you are type one... are you sure? I didn't think they gave Metformin to type one diabetics. I guess you might be insulin resistant ALSO. so what I said still holds.
But after all insulin itself should not put weight on, right? It would just increase how much I eat (or rather want to eat). I'm having lots of brainfarts lately, seeing my weight increase by almost 10kg (as of today °_°) is a big problem to me. Although it might only be a side-effect from all the carbs I had to eat in the hospital.
Occasionally doctors will prescribe metformin for type 1 diabetics. My DH Doc says it is a sort of second yo last resort, when a type 1 becomes insensitive to other kinds of insulin.
I'm guessing your not in the US though, so the doctors may have different ideas?
Dh is doing quite well following Dr. Bernsteins diet and has lost 10 pounds in about 7 weeks.
He loses best when he keeps his BS stable and exercises, with insulin, for high BS.
|All times are GMT -7. The time now is 11:19 AM.|